MAUDE Adverse Event Report: SOPHYSA SA VENTRICULAR PRESSIO CATHETER; ICP PRESSURE MONITORING CATHETER

SOPHYSA SA VENTRICULAR PRESSIO CATHETER; ICP PRESSURE MONITORING CATHETER
Model Number ICP CATHETER
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to sophysa in-house process, the probe 14c02788 has been analysed and tested by the quality control laboratory.Analyses performed show that the probe tubing present no defect.Once connected to a pressio monitor the e001 error was confirmed.Consequently the connector of the catheter has been opened and it has been observed that one of the micro-wire inside was broken.This breakage is probably due to an excessive traction on the tubing of the probe.Several hypothesis can explain this situation: during disconnection from the extension cable, the user pulled on the catheter by handling the tubing.To avoid that problem its important to raise awareness of user to systematically hold the catheter using the connector during disconnection, to prevent this kind of damage.During nursing/move excessive traction has been applied to the catheter and/or the extension cable leading to micro-wire breakage.To avoid that situation the manufacturer advices: to fix the catheter extension cable to the bed sheets thank to the dedicated clamps.To make one loop with catheter tubing and to attach the loop thus formed thank to the fixation tab to patient's scalp.
 
Event or Problem Description
Problem with icp monitoring kit : the catheter showed e001 error.

Brand Name
VENTRICULAR PRESSIO CATHETER
Common Device Name
ICP PRESSURE MONITORING CATHETER
Manufacturer (Section D)
SOPHYSA SA
5, rue guy moquet
orsay, cedex, 91400
FR  91400
MDR Report Key6272447
Report Number3001587388-2016-16180
Device Sequence Number19097050
Product Code GWM
UDI-Device Identifier03760124131482
UDI-Public3760124131482
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model NumberICP CATHETER
Device Catalogue NumberPSO-VT
Device Lot NumberB0339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2016
Initial Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;